Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


facial fat loss but not on treatment
Apr 20, 2008

Hi, I was infected several months ago. My current labs are VL 88000, CD4 413 27%. I seemed to have lost some weight on my face only, my cheeks are noticeably sunken. I am not on treatment yet. My doctor said my CD4 value should increase (since my infection is recent). Although I am not losing weight in general, I am already experiencing symptoms of facial wasting. Is this normal even though I am not taking any medications yet? Is there anything I can do the prevent it?I tried eating more but it simply added to my waistline with no noticeable change on my face. I am a 30 yo male who is healthy otherwise. thanks for your answer.

Response from Dr. Henry

Increased risk for facial fat loss has been related a lower CD4 nadir, increased age, and time with HIV. Family genetics play a large role so it may be worth noting if other family members have similar changes in facial fat in the same age range.If is not seen very often soon after HIV infection but is occasionally reported. Patients sometimes become more attentive to facial appearance after finding out about their HIV infection and though they seem to note fat loss it sometimes isn't confirmed by objective measures such as CT scan. KH



Previous
Melatonin Kaletra and Truavada
Next
sustiva and personality change

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement